Analytic approximations for the elastic moduli of two-phase materials

Z. J. Zhang, Y. K. Zhu, P. Zhang, Y. Y. Zhang, Wolfgang Pantleon, Z. F. Zhang

Research output: Contribution to journalJournal articleResearchpeer-review

600 Downloads (Pure)

Abstract

Based on the models of series and parallel connections of the two phases in a composite, analytic approximations are derived for the elastic constants (Young's modulus, shear modulus, and Poisson's ratio) of elastically isotropic two-phase composites containing second phases of various volume fractions, shapes, and regular distributions. Comparison with a plentitude of finite element simulations and numerous previous experimental investigations shows a large consistency between the results and the analytic expressions derived, confirming the adequacy of the present approach. Compared with previous classical models, the present model has several advantages, including its simplicity, accuracy of prediction, and universal applicability.

Original languageEnglish
Article number134107
JournalPhysical Review B
Volume95
Issue number13
Number of pages7
ISSN2469-9950
DOIs
Publication statusPublished - 2017

Fingerprint

Dive into the research topics of 'Analytic approximations for the elastic moduli of two-phase materials'. Together they form a unique fingerprint.

Cite this